Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 20, 2025, 9:36 PM CDT for Barry County, Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2025, 9:36 PM CDT (02:36 UTC)
- Expired
- Sep 21, 2025, 3:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:45 PM CDT | FLASH FLOOD | 1 Nne Cassville, MO | A few road intersections had flooding in the town of Cassville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WGUS53 KSGF 210236
FFWSGF
MOC009-145-210845-
/O.NEW.KSGF.FF.W.0063.250921T0236Z-250921T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
936 PM CDT Sat Sep 20 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Barry County in southwestern Missouri...
Southeastern Newton County in southwestern Missouri...
* Until 345 AM CDT Sunday.
* At 936 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly. Additional heavy rain will continue over the next hour
or two.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neosho, Cassville, Granby, Purdy, Wheaton, Fairview, Butterfield,
Newtonia, Pioneer, Stella, Stark City and Jenkins.
This includes the following low water crossings...
High School Branch at McCord Street, Flat Creek at Highway C,
Rockhouse Creek at Farm Road 2145, North Indian Creek at Orchid
Drive, Shoal Creek at Farm Road 2110, Hickory Creek at Coler RD
and Flat Creek at Highway U.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3693 9439 3687 9406 3683 9382 3676 9361
3665 9369 3672 9407 3674 9407 3675 9407
3675 9409 3675 9412 3675 9413 3675 9418
3675 9424 3679 9442
FLASH FLOOD...RADAR INDICATED
$$
Lindenberg2 follow-up statements
534
WGUS73 KSGF 210511
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1211 AM CDT Sun Sep 21 2025
MOC009-145-210845-
/O.CON.KSGF.FF.W.0063.000000T0000Z-250921T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Newton MO-
1211 AM CDT Sun Sep 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT EARLY THIS
MORNING FOR CENTRAL BARRY AND SOUTHEASTERN NEWTON COUNTIES...
At 1211 AM CDT, Local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area. Flash flooding is already occurring
in the Cassville area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Neosho, Cassville, Granby, Purdy, Wheaton, Fairview, Butterfield,
Newtonia, Pioneer, Stella, Stark City and Jenkins.
This includes the following low water crossings...
Flat Creek at Highway C, High School Branch at McCord Street,
Hickory Creek at Coler RD, Rockhouse Creek at Farm Road 2145, Flat
Creek at Highway U, Shoal Creek at Farm Road 2110 and North Indian
Creek at Orchid Drive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3693 9439 3687 9406 3683 9382 3676 9361
3665 9369 3672 9407 3674 9407 3675 9407
3675 9409 3675 9412 3675 9413 3675 9418
3675 9424 3679 9442
FLASH FLOOD...OBSERVED
$$
MB425
WGUS73 KSGF 210840
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
340 AM CDT Sun Sep 21 2025
MOC009-145-210850-
/O.EXP.KSGF.FF.W.0063.000000T0000Z-250921T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Newton MO-
340 AM CDT Sun Sep 21 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 345 AM CDT EARLY THIS MORNING
FOR CENTRAL BARRY AND SOUTHEASTERN NEWTON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3693 9439 3687 9406 3683 9382 3676 9361
3665 9369 3672 9407 3674 9407 3675 9407
3675 9409 3675 9412 3675 9413 3675 9418
3675 9424 3679 9442
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:21 PM CDT, 3 hours 15 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will occur across the area at times through Sunday night. Locally heavy rainfall and lightning will be the main risk. Where multiple storms are able to track over the same locations there cloud be a localized minor flooding risk.
- Seasonal temperatures and additional rain chances will occur at times through the coming week as a sires of an upper level disturbances move through the region.
Area forecast discussion, Sep 20, 6:21 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT Sat Sep 20 2025 .KEY MESSAGES... - Scattered showers and thunderstorms will occur across the area at times through Sunday night. Locally heavy rainfall and lightning will be the main risk. Where multiple storms are able to track over the same locations there cloud be a localized minor flooding risk. - Seasonal temperatures and additional rain chances will occur at times through the coming week as a sires of an upper level disturbances move through the region. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 243 PM CDT Sat Sep 20 2025 A few storms will continue to move southeast along and southwest of a Neosho to Cassville, Missouri line this afternoon. Lightning and brief locally heavy rainfall will be the main risk with the storms. Elsewhere remains dry across the area this afternoon behind the shower and storms that moved through the area earlier this morning. An isolated shower or storm may be possible across the rest of the area this afternoon but much of the area should remain dry as a cap has developed and the better lift moves off to the east. An upper level trough will move east across the central plains this evening into tonight and across the area on Sunday. Uncapped MUCAPE will develop and spread east across the area this evening and tonight as a low level jet also develops and move east across the area ahead of the trough. Uncapped MUCAPE of around 1000 to 1800 J/kg will develop this evening as the deep layer shear around 20kts. Lift within the low level jet and ahead the trough combined with the uncapped MUCAPE will result in scattered storms developing as early as 5pm this evening and could linger into the overnight hours. With the the low level jet and advection convection may redevelop over areas that where affected by early storms which could lead to a localized flooding risk. A few of the stronger storms could be capable of small hail and wind gusts of 30 to 40 mph. Overall the storms will be scattered in nature but there could be an area will multiple storms develop close to each other and develop into a small storm complex this evening and moves off to the southeast overnight with a localized flooding risk the main risk. Storms may be ongoing across parts of the area Sunday morning, but should start to dissipate by mid to late morning. Additional storms are then expected to develop mid Sunday afternoon into the evening hours. Locally heavy rainfall will be the main risk with the storms on Sunday but a few of the stronger storms could have wind gusts up to 40 mph and small hail. Highs will warm into the upper 70s to the middle 80s today and Sunday with lows in the middle 60s tonight and Sunday night. Outside thunderstorms winds will generally be out of the south to southwest today through Sunday. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 243 PM CDT Sat Sep 20 2025 An active weather pattern will remain over the region next week as a sires of upper level troughs move through the region bringing shower and thunderstorm chances to the area at times with the passage of each trough. The first wave will move through the region later Monday into Tuesday, some scattered storms will be possible during the day Monday but a complex of storms could develop across the plains and track southeast into portions of the area late Monday into early Tuesday. Some gusty winds could be possible if any line segments can develop within this activity and can track into the area. The troughs will also bring seasonable temperatures to the area next week as highs the ensemble model members are in fairly good agreement of highs the middle 70s to the lower 80s. There will be breaks in the rain and some days the rain may be more scattered in nature. the models are in fairly good agreement with the trough early next week but start to differ some on the timing and track of the troughs mid to late next week. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 619 PM CDT Sat Sep 20 2025 For the 00z TAFS, expecting convection to refire over the area as the low level jet starts to increase into the region early this evening. JLN/SGF/BBG will all have the potential for some thunderstorms which may limit flight categories to the MVFR and possibly some IFR within the convection. Additional convection will then be possible on Sunday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Sep 20, 7:56 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 756 PM CDT Sat Sep 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 756 PM CDT Sat Sep 20 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered storms area expected to develop across mainly southern portions of the area this evening into tonight. Lightning and locally heavy rainfall will be the main risk with the storms today into tonight. A localized minor flooding risk will also be possible where multiple storms are able to track over the same locations. A few of the stronger storms could be capable of producing small hail and wind gusts of 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some scattered showers and storms may linger into Sunday morning. Then Additional showers and thunderstorms are expected to develop across the area Sunday afternoon and evening. Lightning and locally heavy rainfall will be the main risk with the storms on Sunday. Additional chances for some showers and storms will occur on and off at times through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Sep 20, 8:20 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
820 PM CDT Sat Sep 20 2025
MOZ093-101-102-210145-
Barry MO-Newton MO-McDonald MO-
820 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NEWTON...
NORTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES THROUGH 845 PM
CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or 11 miles east of Neosho, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neosho, Cassville, Seneca, Granby, Goodman, Exeter, Loma Linda,
Wheaton, Butterfield, Washburn, Fairview, Newtonia, Pioneer, Stella,
Stark City, Wayne, Ridgley, Rocky Comfort, and Racine.
This includes Interstate 44 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3683 9461 3703 9461 3675 9379 3652 9396
TIME...MOT...LOC 0120Z 301DEG 23KT 3679 9418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindenbergSpecial weather statement, Sep 20, 9:00 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
900 PM CDT Sat Sep 20 2025
MOZ093-094-101-102-210245-
Barry MO-Newton MO-McDonald MO-Lawrence MO-
900 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NEWTON...NORTHEASTERN
MCDONALD...BARRY AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 945 PM
CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saginaw, or 7 miles northwest of Neosho, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neosho, Roaring River State Park, Monett, Cassville, Granby, Pierce
City, Purdy, Diamond, Exeter, Wheaton, Silver Creek, Butterfield,
Fairview, Saginaw, Emerald Beach, Newtonia, Pioneer, Stella, Stark
City, and Ritchey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3680 9452 3705 9446 3691 9361 3684 9361
3654 9368
TIME...MOT...LOC 0159Z 301DEG 23KT 3693 9444
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:20 PM CDT | Special Weather Statement | SGF | Barry, Newton | 25 min |
| Sep 20, 8:34 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Sep 20, 9:00 PM CDT | Special Weather Statement | SGF | Barry, Newton | 45 min |
| Sep 20, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 51 min |
| Sep 20, 9:18 PM CDT | Areal Flood Advisory | SGF | Barry, Newton | 6 hr |
| Sep 20, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone, Taney | 57 min |
| Sep 20, 10:28 PM CDT | Special Weather Statement | SGF | Newton | 47 min |
| Sep 20, 10:45 PM CDT | Areal Flood Advisory | SGF | Barry, Stone, Taney | 6 hr |
| Sep 20, 11:14 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 20, 11:23 PM CDT | Special Weather Statement | SGF | Barry | 52 min |
| Sep 20, 11:40 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 6 hr |
| Sep 21, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| Sep 21, 4:36 PM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Sep 21, 4:50 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Sep 21, 5:13 PM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| Sep 21, 5:41 PM CDT | Special Weather Statement | SGF | Christian | 49 min |
| Sep 21, 6:06 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.